# SDR 2005UALA00127

- Difficulty date: February 7, 2005
- Submitted: February 15, 2005
- Operation: Air carrier
- Aircraft: N793UA
- Make and model: Boeing 777222
- Aircraft serial: 26946
- Aircraft time: 33,160 hours, 5,141 cycles
- Engine: Pwa PW4090
- System (JASC): 2612 · Fire Detection
- Part: Warning System
- Condition: Activated
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

LT ENG FIRE LOOP AND LT ENG OVERHT DETECT EICAS MESSAGES.  OIL QTY AND OIL PRESSURE DROPPED.  ENGINE SHUTDOWN.  EMERGENCY DECLARED.  ENGINE REPLACED.  FOUND ONE HPT STG-2 BLADE FAILED AT AIRFOIL MID-SPAN AS A RESULT OF INTERNAL SULFIDATION. ANOTHER BLADE FAILED NEAR THE AIRFOIL PLATFORM, AS A RESULT OF CONTACT WITH DEBRIS FROM 1ST BLADE.  RESULTED IN VIBRATION. OVER TIME, CAUSED FAILURE OF THE FIRE/OVERHEAT LOOPS, & RESULTED IN CRACKING OF OIL PRESSURE LINE BETWEEN SERVO FUEL HEATER & AIR OIL HEAT EXCHANGER.  CAUSE OF BLADE SULFIDATION CONTAMINATION OF COOLING PASSAGES WITH TURBO-TIP COATING. PWA HAS CHANGED COATING PROCESS TO PRECLUDE FUTURE CONTAMINATION.
